Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 11, NWS Grand Rapids, MI

January 28, 2012

NWS Grand Rapids, MI issued this small craft advisory at Jan 28, 2012, 9:47 PM EST. It took effect at Jan 28, 2012, 10:00 PM EST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jan 28, 2012, 9:47 PM EST (02:47 UTC)
In effect from
Jan 28, 2012, 10:00 PM EST
Expired
Feb 1, 2012, 7:00 AM EST
In force
3 days
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WHUS73 KGRR 290247
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
947 PM EST SAT JAN 28 2012

LMZ844>849-291100-
/O.CAN.KGRR.GL.W.0008.000000T0000Z-120129T0300Z/
/O.NEW.KGRR.SC.Y.0011.120129T0300Z-120130T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
947 PM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST WINDS TO 30 KNOTS WITH SOME LOCAL HIGHER GUSTS
  UNTIL MIDNIGHT. WINDS WILL DIMINISH TO 15 TO 25 KNOTS OVERNIGHT
  AND REMAIN THROUGH SUNDAY.

* WAVES...FROM 6 TO 10 FEET SUBSIDING TO 5 TO 8 FEET OVERNIGHT AND
  CONTINUING THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
13 follow-up statements
908 
WHUS73 KGRR 290923
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
423 AM EST SUN JAN 29 2012

LMZ844>849-291730-
/O.CON.KGRR.SC.Y.0011.000000T0000Z-120130T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
423 AM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS...WEST WINDS 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 20
  KNOTS THIS MORNING. WINDS WILL THEN INCREASE AGAIN LATER THIS
  AFTERNOON TO 15 TO 25 KNOTS.

* WAVES...5 TO 8 FEET THROUGH TODAY...THEN DIMINISHING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
514 
WHUS73 KGRR 291405
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
905 AM EST SUN JAN 29 2012

LMZ844>849-292215-
/O.CON.KGRR.SC.Y.0011.000000T0000Z-120130T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
905 AM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WILL BECOME WESTERLY BY
  EVENING AND SOUTHWEST AFTER MIDNIGHT.

* WAVES...5 TO 8 FEET THROUGH THIS AFTERNOON...THEN DIMINISHING
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
321 
WHUS73 KGRR 292101
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 PM EST SUN JAN 29 2012

LMZ844>849-300515-
/O.CON.KGRR.SC.Y.0011.000000T0000Z-120130T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
401 PM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WILL BECOME WESTERLY BY
  EVENING AND SOUTHWEST AFTER MIDNIGHT. 

* WAVE...3 TO 5 FEET THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
630 
WHUS73 KGRR 300322
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 PM EST SUN JAN 29 2012

LMZ844>849-301130-
/O.CON.KGRR.SC.Y.0011.000000T0000Z-120130T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1022 PM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS WILL GRADUALLY BECOME SOUTHWEST
  THROUGH THE NIGHT AND DIMINISH TO 10 TO 20 KNOTS.

* WAVE...3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET BY DAYBREAK MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
100 
WHUS73 KGRR 300925
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
425 AM EST MON JAN 30 2012

LMZ844>849-301730-
/O.EXT.KGRR.SC.Y.0011.000000T0000Z-120201T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
425 AM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THROUGH
  EARLY THIS AFTERNOON AND WILL REMAIN THROUGH TUESDAY.

* WAVE...1 TO 3 FEET WILL BUILD TO 3 TO 6 FEET BY LATE THIS
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
926 
WHUS73 KGRR 301606
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1106 AM EST MON JAN 30 2012

LMZ844>849-310015-
/O.CON.KGRR.SC.Y.0011.000000T0000Z-120201T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1106 AM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS THROUGH TUESDAY.

* WAVE...3 TO 5 FEET THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
074 
WHUS73 KGRR 302017
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
317 PM EST MON JAN 30 2012

LMZ844>849-310430-
/O.CON.KGRR.SC.Y.0011.000000T0000Z-120201T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
317 PM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS THROUGH TUESDAY.

* WAVE...3 TO 5 FEET THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
260 
WHUS73 KGRR 310234
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
934 PM EST MON JAN 30 2012

LMZ844>849-311045-
/O.CON.KGRR.SC.Y.0011.000000T0000Z-120201T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
934 PM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS THROUGH TUESDAY.

* WAVE...3 TO 5 FEET TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
565 
WHUS73 KGRR 310843
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 AM EST TUE JAN 31 2012

LMZ844>849-311645-
/O.CON.KGRR.SC.Y.0011.000000T0000Z-120201T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
343 AM EST TUE JAN 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS TODAY.

* WAVES...3 TO 5 FEET TODAY THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
639 
WHUS73 KGRR 311537
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 AM EST TUE JAN 31 2012

LMZ844>849-312345-
/O.CON.KGRR.SC.Y.0011.000000T0000Z-120201T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1037 AM EST TUE JAN 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING WEST THIS
  EVENING AND NORTHWEST TOWARD MORNING.

* WAVES...3 TO 5 FEET THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WDM
168 
WHUS73 KGRR 312023
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
323 PM EST TUE JAN 31 2012

LMZ844>849-010430-
/O.CON.KGRR.SC.Y.0011.000000T0000Z-120201T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
323 PM EST TUE JAN 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING WEST THIS 
  EVENING AND NORTHWEST TOWARD MORNING. 

* WAVES...3 TO 5 FEET THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WDM
000 
WHUS73 KGRR 010204
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
904 PM EST TUE JAN 31 2012

LMZ844>849-011015-
/O.CON.KGRR.SC.Y.0011.000000T0000Z-120201T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
904 PM EST TUE JAN 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WINDS...WEST WINDS 15 TO 25 KNOTS VEERING NORTHWEST TOWARD
  MORNING.

* WAVES...3 TO 5 FEET THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
017 
WHUS73 KGRR 010827
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
327 AM EST WED FEB 1 2012

LMZ844>849-011200-
/O.CON.KGRR.SC.Y.0011.000000T0000Z-120201T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
327 AM EST WED FEB 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WINDS...NORTHWEST 10 TO 20 KNOTS SUBSIDING TO 5 TO 10 KNOTS. 

* WAVES...3 TO 5 FEET EARLY THIS MORNING SUBSIDING TO 1 TO 3 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 6:43 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 28, 6:43 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
643 PM EST SAT JAN 28 2012

LATEST UPDATE...AVIATION...

.SYNOPSIS...(354 PM EST SAT JAN 28 2012)
AN ARCTIC FRONT WILL BRING SOME SNOW WITH 3 TO 6 INCHES EXPECTED
FROM GRAND RAPIDS TO KALAMAZOO AND WEST TO HOLLAND BY NOON SUNDAY.
LAKE EFFECT SNOW SHOWERS ARE EXPECTED SUNDAY NIGHT. A WARM FRONT
WILL BRING A PERIOD OF SNOW THAT WILL CHANGE TO RAIN MONDAY.
TEMPERATURES WILL REMAIN ABOVE NORMAL MOST OF NEXT WEEK AFTER THE
WARM FRONT COMES THROUGH MONDAY EVENING.

&&

.SHORT TERM...(354 PM EST SAT JAN 28 2012)
(TONIGHT THROUGH MONDAY NIGHT)
OUR BIG ISSUE TONIGHT IS THE WINTER WEATHER ADVISORY FOR SNOW LATE
TONIGHT INTO MIDDAY SUNDAY. BEYOND THAT WE HAVE A STRONG WARM FRONT
THAT BRING SNOW CHANGING TO RAIN MONDAY. MUCH WARMER TEMPERATURES
WILL FOLLOW THE WARM FRONT MONDAY NIGHT.

THE ARCTIC COLD FRONT WAS JUST CROSSING THE CANADIAN BOARDER LATE
THIS AFTERNOON WHILE A STRONG PV ANOMALY RELATED TO THE EXIT REGION
OF A 140 TO 150 KNOT JET CORE DIVING SOUTH SOUTHEAST INTO EASTERN
SOUTH DAKOTA BY MIDNIGHT TONIGHT. AS THAT PV ANOMALY INTERACTS WITH
THE WARM WATERS OF LAKE MICHIGAN AND THE ARCTIC FRONT A WAVE
DEVELOPS ON THE FRONT AND SEVERAL RUNS OF THE NAM12 NOW SHOW A
TROWAL BETWEEN THE 275K AND 280K SURFACES AS THE WAVE PASSES OVER
SOUTHWEST LOWER MICHIGAN SUNDAY MORNING. THERE IS STRONG LIFT IN THE
DENDRITIC SNOW GROWTH ZONE AS A RESULT OF THIS FEATURE. ADD TO THAT
THE WEST WINDS AND 850 MB TEMPERATURES NEAR -10C... I WOULD EXPECT A
LAKE ENHANCED SYNOPTIC SNOW EVENT FROM LATE TONIGHT INTO THE MIDDAY
HOURS OF SUNDAY.

ONCE THAT MOVES OUT OF THE PICTURE THERE IS STILL A DEEP ENOUGH
INVERSION TO KEEP LAKE EFFECT SNOW GOING INTO THE EVENING HOURS OF
SUNDAY NIGHT. SINCE THE INVERSION HEIGHTS ARE LIMITED TO 6000 FT AGL
OR SO... I WOULD NOT EXPECT MUCH ACCUMULATION FROM THIS.

THE WARM FRONT FROM A SYSTEM TRACKING EAST ACROSS THE NORTHERN
BOARDER STATES EARLY NEXT WEEK WILL BRING SOME WARM ADVECTION LIFT
SNOW MONDAY MORNING. HOWEVER THERE IS ENOUGH WARMING DURING THE
EVENT THAT THE SNOW SHOULD CHANGE TO RAIN BEFORE IT ENDS. THERE
COULD BE ISSUES WITH FREEZING RAIN AND SLEET BUT LATER SHIFTS CAN
LOOK INTO THAT.

&&

.LONG TERM...(354 PM EST SAT JAN 28 2012)
(TUESDAY THROUGH SATURDAY)
INCREASED THE TEMPERATURE FORECAST FOR TUESDAY AND WEDNESDAY.  THE
MID WEEK PERIOD LOOKS QUITE MILD WITH MAX TEMPS FROM 40 TO 45...OR
AROUND 10 DEGREES ABOVE NORMAL.  THIS OCCURS AS LOW PRESSURE TRAVELS
EAST ACROSS THE LAKE SUPERIOR REGION.  WE WILL BE POSITIONED IN THE
WARM SECTOR WITH A PERSIST SOUTHERLY FLOW.  THIS SYSTEM SHOULD ALSO
BRING RAIN LATE TUESDAY INTO TUESDAY NIGHT.

THE MAIN DIFFERENCES IN THE MODEL TRENDS INTO THE LATTER HALF OF
NEXT WEEK IS FOR AN UPPER TROUGH TO DEVELOP FURTHER TO OUR WEST...
OVER THE PLAINS STATES.  THIS SHOULD RESULT IN TEMPS ONLY COOLING
SLIGHTLY THURSDAY THROUGH SATURDAY.  THIS SHOULD ALSO KEEP ANY STORM
TRACK AWAY FROM THE GREAT LAKES.  THEREFORE EXPECT LITTLE TO NO PCPN
THU THROUGH SAT.

&&

.AVIATION...(643 PM EST SAT JAN 28 2012)
VFR EXPECTED THROUGH 06Z SUNDAY THEN SNOW SHOULD BRING WIDESPREAD
MVFR AND IFR FOR SUNDAY MORNING. EXPECT CONDITIONS TO DROP RATHER
QUICKLY AS THE SNOW BEGINS BETWEEN 08Z AND 12Z. VISBYS IMPROVE BY
15Z AS THE HEAVIER SNOW ENDS BUT CEILINGS MAY REMAIN MVFR MUCH OF
SUNDAY.

&&

.MARINE...(354 PM EST SAT JAN 28 2012)
BOTH SOUTH HAVEN AND MICHIGAN CITY CONTINUE TO SHOW WIND GUSTS IN
THE 40 TO 45 KNOT RANGE EVEN AS I WRITE THIS. THE GLERL SITE HAS
SHOWN GUSTS TO 43 KNOTS A FEW HOURS AGO BUT RECENTLY HAS HAD GUSTS
ONLY INTO THE 35 KNOT RANGE. THUS WE WILL CONTINUE THE GALE WARNING
UNTIL IT EXPIRES AT 10 PM.

&&

.HYDROLOGY...(354 PM EST SAT JAN 28 2012)
EXCEPT FOR THE POTENTIAL OF SOME RIVER ICE FORMATION DUE TO THE COLD
TEMPERATURES SUNDAY INTO MIDDAY MONDAY THERE ARE NO BIG HYDROLOGY
ISSUES THIS WEEKEND. COULD BE SOME ISSUES WITH RAIN AND SNOW MELT
NEXT WEEK THROUGH.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FOR 3 TO 6 INCHES OF SNOW FOR
     OTTAWA...KENT...IONIA...ALLEGAN...BARRY...EATON...
     VAN BUREN...KALAMAZOO AND CALHOUN COUNTIES.
LM...GALE WARNING IN EFFECT THROUGH 10 PM TODAY FOR THE ENTIRE
     NEARSHORE.
&&

SYNOPSIS:     WDM
SHORT TERM:   WDM
LONG TERM:    JK
AVIATION:     OSTUNO
MARINE:       WDM
HYDROLOGY:    WDM
Hazardous weather outlook, Jan 28, 11:25 AM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1125 AM EST SAT JAN 28 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-291130-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1132 AM EST SAT JAN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MICHIGAN...SOUTH CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST
CENTRAL MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW SHOWERS WILL REDEVELOP LATE THIS AFTERNOON HOWEVER
SIGNIFICANTLY HEAVIER SNOW SHOWERS ARE EXPECTED BY EARLY SUNDAY
MORNING. THE HEAVIEST SNOW TONIGHT WILL BE NEAR AND SOUTH OF
INTERSTATES 96. SNOWFALLS OF 1 TO 2 INCHES ARE EXPECTED BETWEEN
INTERSTATE 94 AND INTERSTATE 96 WEST OF INTERSTATE 69 BY SUNRISE.
ELSEWHERE EXPECT LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT ANOTHER 2 TO 3 INCHES WEST OF INTERSTATE 69 AND NEAR AND
SOUTH OF INTERSTATE 96 SUNDAY MORNING BRINGING THE STORM TOTAL TO 3
TO 5 INCHES BY EARLY AFTERNOON.

ELSEWHERE AND OTHERWISE LIGHT SNOW SHOWERS WILL PREVAIL INTO SUNDAY
EVENING BUT EXPECT LITTLE ACCUMULATION.

A WARM FRONT WILL BRING ANOTHER LIGHT SNOW EVENT TO THE AREA MONDAY
WITH ANOTHER 1 TO 2 INCHES... MOSTLY NORTH LOWER MICHIGAN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-291130-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1132 AM EST SAT JAN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WEST GALES TO 40 KNOTS ARE EXPECTED ON LAKE MICHIGAN INTO
THIS EVENING WITH WAVES BUILDING TO 8 TO 12 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WAVES WILL REMAIN HIGH INTO SUNDAY AS WELL...BEFORE SUBSIDING
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE WDM

In the hours before

Local storm report, Jan 28, 3:47 PM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EST SAT JAN 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     NON-TSTM WND GST W STOCKBRIDGE           42.45N 84.18W
01/28/2012  M45 MPH          INGHAM             MI   TRAINED SPOTTER

            THE SPOTTER ALSO ESTIMATES 1 INCH OF SNOWFALL WITH THE
            STORM.

&&

WH

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.